Jump to content
CrazyBoards.org

Just started Lamictal, it knocks me out!


Recommended Posts

I've had depression my whole life. Took varius SSRIs for years, it was enough to take the edge off but I still had symptoms.

 

I recently got a new pdoc after a couple of years of nothing because I couldn't stand any I had seen before. Tried Zoloft again and after a couple of months I mentioned to her about the underlying symptoms so she wanted me to try Lamictal. Starting at 25mg qday for a week the to 50mg qday for a week then to 100.

 

The very first day I took it I was tired, day two, could not get off the couch, and day three started dozing off at ramdom times; while talking to my kids, in the middle of class, at work.

 

I started taking it before bed with my Zoloft as that makes me sleepy too. Within 20 min of taking it, I'm on 50mg now, I'm completely out.

 

This would all be fine except for the fact that I work swing shifts. Days every other weekend and nights during the week. Not to mention I have kids at home that I need to care for and run everywhere during the day.

 

What I end up doing is taking it before bed the nights that I'm off and before I lay down the days that I know I'll be able to sleep for more than a couple hours. I usually end up missing a day here or there though because I don't want to double up. When I miss a day I notice I get pretty bad headaches and I'm starting to notice crazy bodyaches. Otherwise it seems to be helping.

 

Has anyone else expericed this much tiredness? Anyone got a better suggestion as far as scheduling goes?

Link to comment
Share on other sites

When I started taking Lamictal, I actually was worried it was giving me narcolepsy.  I would be going along fine and then all of a sudden I would just...fall asleep.  In the middle of the day, no matter what I was doing.

 

It wore off after a few months but it was really rough.  You might have to wait it out, unfortunately.

Link to comment
Share on other sites

it made me sleepy at first too. Just for a little while and I wasn't as severe as what you're describing. But it did make me sleep very well titrating up to 100mg. After that, the effect wore off. I'm at 175mg now and it doesn't make me tired at all. I think that's a shame, but then I was never too tired during the day either, just made sleeping at night a good possibility.

 

Hope it wears off! I love Lamictal.

Link to comment
Share on other sites

  • 2 weeks later...

Hi, I just started lamictal 3 days ago, today I had to come home from work because I felt like a zombie, brainless and tired, once home I laid on my bed and slept from noon till 4 pm ! I never nap during the day, I am a fully functioning nurse, a single mom and have no time for naps.

My Dr put me on lamictal because of terrible mood swings, she said I am probably bipolar 2... Always been told my Dx were depression and GAD...so I'm still trying to swallow the " bipolar" Dx. ( makes sense though) with all the irritability, anger and mood swings...

I plan to continue the lamictal and keep increasing as she ordered , every 2 weeks, I AM DESPERATE to fix my mood issues, if anyone out there can tell me there is hope down the line, PLEASE DO

Link to comment
Share on other sites

The highest I ever got on lamictal was around 300mg. It never put me to sleep or made me feel like a zombie.  I had the opposite effect.  I found it to be overstimulating and I was crawling the walls.  I hated all of the side effects and I lost a ton of hair on that drug.  For the majority of people it works really well for their depression.  It was an add-on to my lithium and Seroquel a couple of years ago.  We are slowly working on eliminating it from my cocktail.

 

Not much to tell you other than wait it out.  It's just one of those things that unfortunately we all have to go through when finding the right drug(s) that work for our unique brains.

 

Also - how much of the fatigue is depression related and how much is drug related?  I know at sometimes when I am severely depressed I just want to sleep, so that could be part of it, the drug may be not all to blame.

Link to comment
Share on other sites

@Sangionkay:

 

Swing shifts are the pits. I did that for a few months way back when and finally had to quit that job because it was just too hard on me. Even non-MI people have trouble with it. Is there a chance you could find something in your field where you had a regular schedule?

 

@mental RN:

 

I was put on 300 mg Lamictal (150 mg twice a day) wham-bam right when I was diagnosed (in the hospital; I didn't know it was Bipolar till I was diagnosed). But I was manic then so you couldn't have knocked me out with a concrete block. Now I have been on it for close to 10 years. Once in a great while it makes me feel like I could do with a power nap, but that feeling doesn't last long and it's very rare.

 

And yes, there is hope. When you're still in the tunnel it's hard to see the light--and seems like an eternity to wait for a med to kick in--but it does get better. When you get on a good combo for you, the ups and downs gradually even out. It wasn't always noticeable, but there came a day when I looked back and suddenly realized how much progress I'd made. It will happen. Give it time to work, and your body time to get used to it. "Hang in there" sounds like such lame advice, but...hang in there. :)

Edited by Newtonium
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...